Bulletin of the Belgian Mathematical Society - Simon Stevin

The Nielsen Borsuk-Ulam number

Fabiana Santos Cotrim and Daniel Vendrúscolo

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A Nielsen-Borsuk-Ulam number ($NBU(f,\tau)$) is defined for continuous maps $f:X\to Y$ where $X$ and $Y$ are closed orientable triangulable $n$-mani\-folds and $X$ has a free involution $\tau$. This number is a lower bound, in the homotopy class of $f$, for the number of pairs of points in $X$ satisfying $f(x)=f\circ\tau(x)$. It is proved that $NBU(f,\tau)$ can be realized (Wecken type theorem) when $n\ge 3$.

Article information

Source
Bull. Belg. Math. Soc. Simon Stevin, Volume 24, Number 4 (2017), 613-619.

Dates
First available in Project Euclid: 4 January 2018

Permanent link to this document
https://projecteuclid.org/euclid.bbms/1515035010

Digital Object Identifier
doi:10.36045/bbms/1515035010

Mathematical Reviews number (MathSciNet)
MR3743265

Zentralblatt MATH identifier
06848704

Subjects
Primary: 55M20: Fixed points and coincidences [See also 54H25]

Keywords
Borsuk-Ulam Theorem Nielsen theory Coincidence theory

Citation

Cotrim, Fabiana Santos; Vendrúscolo, Daniel. The Nielsen Borsuk-Ulam number. Bull. Belg. Math. Soc. Simon Stevin 24 (2017), no. 4, 613--619. doi:10.36045/bbms/1515035010. https://projecteuclid.org/euclid.bbms/1515035010


Export citation